Advertisement

Some New Identities Involving Sheffer–Appell Polynomial Sequences via Matrix Approach

  • Francisco Marcellán
  • Mohd Shadab
  • Saima JabeeEmail author
Article
  • 40 Downloads

Abstract

In this contribution, some new identities involving Sheffer–Appell polynomial sequences using generalized Pascal functional and Wronskian matrices are deduced. As a direct application of them, identities involving families of polynomials as Euler, Bernoulli, Miller–Lee and Apostol–Euler polynomials, among others, are given.

Keywords

Sheffer–Appell polynomial sequence generalized Pascal functional Wronskian matrices identities orthogonal polynomials 

Mathematics Subject Classification

15A15 15A24 33C45 

Notes

Acknowledgements

The authors thank the constructive comments and suggestions by the referees. They have contributed to improve the presentation of this manuscript. Francisco Marcellán has been supported by Ministerio de Economía, Industria y Competitividad of Spain, Grant MTM2015-65888-C4-2-P.

References

  1. 1.
    Aceto, L., Cação, I.: A matrix approach to Sheffer polynomials. J. Math. Anal. Appl. 446, 87–100 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Andrews, L.C.: Special Functions for Engineers and Applied Mathematicians. Macmillan Publishing Company, New York (1985)Google Scholar
  3. 3.
    Andrews, G.E., Askey, R., Roy, R.: Special Functions, Encyclopedia of Mathematics and its Applications, vol. 71. Cambridge University Press, Cambridge (1999)Google Scholar
  4. 4.
    Apostol, T.M.: On the Lerch zeta function. Pac. J. Math. 1, 161–167 (1951)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Araci, S.: Novel identities involving Genocchi numbers and polynomials arising from applications of umbral calculus. Appl. Math. Comput. 233, 599–607 (2014)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Costabile, F.A., Longo, E.: A determinantal approach to Appell polynomials. J. Comput. Appl. Math. 234(5), 1528–1542 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Costabile, F.A., Longo, E.: An algebraic approach to Sheffer polynomial sequences. Integral Transforms Spec. Funct. 25(4), 295–311 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Dattoli, G., Migliorati, M., Srivastava, H.M.: Sheffer polynomials, monomiality principle, algebraic methods and the theory of classical polynomials. Math. Comput. Model. 45, 1033–1041 (2007)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Dere, R., Simsek, Y., Srivastava, H.M.: A unified presentation of three families of generalized Apostol type polynomials based upon the theory of the umbral calculus and the umbral algebra. J. Number Theory 133, 3245–3263 (2013)MathSciNetCrossRefGoogle Scholar
  10. 10.
    di Bucchianico, A., Loeb, D.: A selected survey of umbral calculus. Electron. J. Combin. 2, 1–34 (2000)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Garza, L.G., Garza, L.E., Marcellán, F., Pinzón-Cortés, N.C.: A matrix approach for the semiclassical and coherent orthogonal polynomials. Appl. Math. Comput. 256, 459–471 (2015)MathSciNetzbMATHGoogle Scholar
  12. 12.
    He, Y., Araci, S., Srivastava, H.M., Acikgoz, M.: Some new identities for the Apostol–Bernoulli polynomials and the Apostol–Genocchi polynomials. Appl. Math. Comput. 262, 31–41 (2015)MathSciNetzbMATHGoogle Scholar
  13. 13.
    He, M.-X., Ricci, P.E.: Differential equation of Appell polynomials via the factorization method. J. Comput. Appl. Math. 139, 231–237 (2002)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Khan, S., Riyasat, M.: A determinantal approach to Sheffer–Appell polynomials via monomiality principle. J. Math. Anal. Appl. 421, 806–829 (2015)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Kim, D.S., Kim, T.: A matrix approach to some identites involving Sheffer polynomial sequences. Appl. Math. Comput. 253, 83–101 (2015)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Lehmer, D.H.: A new approach to Bernoulli polynomials. Am. Math. Mon. 95, 905–911 (1988)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Luo, Q.M.: Apostol–Euler polynomials of higher order and the Gaussian hypergeometric function. Taiwan. J. Math. 10(4), 917–925 (2006)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Luo, Q.M., Srivastava, H.M.: Some generalizations of the Apostol–Bernoulli and Apostol–Euler polynomials. J. Math. Anal. Appl. 308(1), 290–302 (2005)MathSciNetCrossRefGoogle Scholar
  19. 19.
    McBride, E.B.: Obtaining Generating Functions. Springer, Berlin (1971)CrossRefGoogle Scholar
  20. 20.
    Pintér, Á., Srivastava, H.M.: Addition theorems for the Appell polynomials and the associated classes of polynomial expansions. Aequ. Math. 85, 483–495 (2013)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Rainville E.D.: Special Functions, The Macmillan Co. Inc., New York (1960). Reprinted by Chelsea Publ. Co. Bronx, New York, 1971Google Scholar
  22. 22.
    Roman, S.: The theory of the umbral calculus. I. J. Math. Anal. Appl. 87, 58–115 (1982)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Roman, S.: The Umbral Calculus. Academic Press, New York (1984)zbMATHGoogle Scholar
  24. 24.
    Roman, S., Rota, G.-C.: The umbral calculus. Adv. Math. 27, 95–188 (1978)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Rosen, K.: Handbook of Discrete and Combinatorial Mathematics. CRC Press, Boca Raton (2000)zbMATHGoogle Scholar
  26. 26.
    Sheffer, I.M.: A differential equation for Appell polynomials. Bull. Am. Math. Soc. 41, 914–923 (1935)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Sheffer, I.M.: Some properties of polynomial sets of type zero. Duke Math. J. 5, 590–622 (1939)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Srivastava, H.M.: Some characterizations of Appell and $q$-Appell polynomials. Ann. Mat. Pura Appl. 130(Ser. 4), 321–329 (1982)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Srivastava, H.M., Nisar, K.S., Khan, M.A.: Some umbral calculus presentations of the Chan–Chyan–Srivastava polynomials and the Erkuş–Srivastava polynomials. Proyecc. J. Math. 33, 77–90 (2014)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Yang, Y.-Z., Micek, C.: Generalized Pascal functional matrix and its applications. Linear Algebra Appl. 423, 230–245 (2007)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Yang, Y.-Z., Youn, H.-Y.: Appell polynomial sequences: a linear algebra approach. J. Algebra Number Theory Appl. 13, 65–98 (2009)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Youn, H.-Y., Yang, Y.-Z.: Differential equation and recursive formulas of Sheffer polynomial sequences. ISRN Discrete Math. 2011, 1–16 (2011). Article ID 476462CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Francisco Marcellán
    • 1
  • Mohd Shadab
    • 2
  • Saima Jabee
    • 2
    Email author
  1. 1.Departamento de MatemáticasUniversidad Carlos III de MadridMadridSpain
  2. 2.Department of Applied Sciences and Humanities, Faculty of Engineering and TechnologyJamia Millia Islamia (A Central University)New DelhiIndia

Personalised recommendations